Volume 8, issue 3 (2004)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Limit groups and groups acting freely on $\mathbb{R}^n$–trees

Vincent Guirardel

Geometry & Topology 8 (2004) 1427–1470
Bibliography
1 H Bass, Group actions on non–Archimedean trees, from: "Arboreal group theory (Berkeley, CA, 1988)", Math. Sci. Res. Inst. Publ. 19, Springer (1991) 69 MR1105330
2 B Baumslag, Residually free groups, Proc. London Math. Soc. $(3)$ 17 (1967) 402 MR0215903
3 G Baumslag, On generalised free products, Math. Z. 78 (1962) 423 MR0140562
4 M Bestvina, M Feighn, Stable actions of groups on real trees, Invent. Math. 121 (1995) 287 MR1346208
5 N Bourbaki, Éléments de mathématique. Fasc XXX: Algèbre commutative. Chapitre 5: Entiers. Chapitre 6: Valuations, Actualités Scientifiques et Industrielles 1308, Hermann (1964) 207 MR0194450
6 K S Brown, Cohomology of groups, Graduate Texts in Mathematics 87, Springer (1982) MR672956
7 C Champetier, V Guirardel, Limit groups as limits of free groups, Israel J. Math. 146 (2005) 1 MR2151593
8 I M Chiswell, Nontrivial group actions on $\Lambda$–trees, Bull. London Math. Soc. 24 (1992) 277 MR1157264
9 I M Chiswell, Harrison's theorem for $\Lambda$–trees, Quart. J. Math. Oxford Ser. $(2)$ 45 (1994) 1 MR1269285
10 I M Chiswell, Introduction to $\Lambda$–trees, from: "Semigroups, formal languages and groups (York, 1993)", NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci. 466, Kluwer Acad. Publ. (1995) 255 MR1630624
11 I Chiswell, Introduction to $\Lambda$–trees, World Scientific Publishing Co. (2001) MR1851337
12 F Dahmani, Combination of convergence groups, Geom. Topol. 7 (2003) 933 MR2026551
13 D Gaboriau, G Levitt, F Paulin, Pseudogroups of isometries of $\mathbb{R}$ and Rips' theorem on free actions on $\mathbb{R}$–trees, Israel J. Math. 87 (1994) 403 MR1286836
14 A M Gaglione, D Spellman, Every “universally free” group is tree-free, from: "Group theory (Granville, OH, 1992)", World Sci. Publ., River Edge, NJ (1993) 149 MR1348896
15 A M Gaglione, D Spellman, Does Lyndon's length function imply the universal theory of free groups?, from: "The mathematical legacy of Wilhelm Magnus: groups, geometry and special functions (Brooklyn, NY, 1992)", Contemp. Math. 169, Amer. Math. Soc. (1994) 277 MR1292905
16 S Gross, Group actions on $\Lambda$–trees, PhD thesis, Hebrew University, Jerusalem (1998)
17 V Guirardel, Rips theory for actions of finitely generated groups on $\mathbb{R}$–trees, in preparation
18 N Harrison, Real length functions in groups, Trans. Amer. Math. Soc. 174 (1972) 77 MR0308283
19 S Jackson, L Q Zamboni, A note on a theorem of Chiswell, Proc. Amer. Math. Soc. 123 (1995) 2629 MR1277116
20 O Kharlampovich, A Myasnikov, Irreducible affine varieties over a free group I: Irreducibility of quadratic equations and Nullstellensatz, J. Algebra 200 (1998) 472 MR1610660
21 O Kharlampovich, A Myasnikov, Irreducible affine varieties over a free group II: Systems in triangular quasi-quadratic form and description of residually free groups, J. Algebra 200 (1998) 517 MR1610664
22 F V Kuhlmann, Value groups, residue fields, and bad places of rational function fields, Trans. Amer. Math. Soc. 356 (2004) 4559 MR2067134
23 R C Lyndon, The equation $a^{2}b^{2}=c^{2}$ in free groups, Michigan Math. J 6 (1959) 89 MR0103218
24 F Paulin, Sur la théorie élémentaire des groupes libres (d'après Sela), Astérisque (2004) 363 MR2111650
25 P H Pfander, Finitely generated subgroups of the free $\mathbb{Z}[t]$–group on two generators, from: "Model theory of groups and automorphism groups (Blaubeuren, 1995)", London Math. Soc. Lecture Note Ser. 244, Cambridge Univ. Press (1997) 166 MR1689871
26 V N Remeslennikov, $\exists$–free groups, Sibirsk. Mat. Zh. 30 (1989) 193 MR1043446
27 V N Remeslennikov, $\exists$–free groups as groups with a length function, Ukraïn. Mat. Zh. 44 (1992) 813 MR1185681
28 Z Sela, Acylindrical accessibility for groups, Invent. Math. 129 (1997) 527 MR1465334
29 Z Sela, A list of research problems
30 Z Sela, Diophantine geometry over groups I: Makanin–Razborov diagrams, Publ. Math. Inst. Hautes Études Sci. (2001) 31 MR1863735
31 M Urbański, L Zamboni, On free actions on $\Lambda$–trees, Math. Proc. Cambridge Philos. Soc. 113 (1993) 535 MR1207518
32 O Zariski, P Samuel, Commutative algebra Vol II, Springer (1975) MR0389876